MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 28/-3MM T1; BIOLOX DELTA CERAMIC FEM HD

BIOMET UK LTD. DELTA CER FEM HD 28/-3MM T1; BIOLOX DELTA CERAMIC FEM HD
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: (b)(6) hospital performed a double-action total hip replacement surgery on the patient on 11/30.Postoperative examination revealed that the prosthesis was dislocated internally and the femoral head was dislocated from the liner, followed by another incisional surgery on 12/1 to replace the femoral head and liner and then repositioned.Patient involvement - revision.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that: (b)(6) hospital of (b)(6) university performed a double-action total hip replacement surgery on the patient on (b)(6).Postoperative examination revealed that the prosthesis was dislocated internally and the femoral head was dislocated from the liner, followed by another incisional surgery on (b)(6) to replace the femoral head and liner and then repositioned.Patient involvement: revision.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: the head and liner are compatible with each other.The compatibility of whole construct cannot be performed as the details of stem and shell are not provided.A visual inspection of the delta ceramic femoral head shows dark metallic marks and lines all over the spherical diameter most likely caused by contact with a metallic object (shell) as well as in the internal taper most likely caused by the assembly onto to hip stem.Review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.This device is used for treatment.It has been confirmed that the instrument/implant is not within the scope or subject of any field actions or recalls which could be attributed to reported event.A dimensional inspection was carried out and the delta ceramic femoral head is conforming to specification.The definitive root cause of this event cannot be determined with the available information.A review of the complaints database shows that we have received 2 reported events for revision due to dislocation for the same item number 650-1159 prior to the reported event.Corrective or preventative action not required.The root cause of the reported event cannot be determined with the information provided.Investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and investigated.

Brand Name
DELTA CER FEM HD 28/-3MM T1
Common Device Name
BIOLOX DELTA CERAMIC FEM HD
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12966219
Report Number3002806535-2021-00521
Device Sequence Number11905438
Product Code LZO
UDI-Device Identifier00887868271533
UDI-Public00887868271533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1159
Device Lot Number3062094
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexUnknown